Hi all. I'm Shelley. Two winters ago, I noticed thinning hair right at the hair line and gained some weight. My PCP said it was probably female balding but did order a tsh, and the number was slightly elevated, so they watched it until July, when it went up to 8 and I went on 50mcg levothyroxine. Things were great-- hair grew back, lost weight, could remember names-- until January when I bottomed out again and they raised my dose to 75mcg. In February, I felt great, but my TSH was still 4, and my doc said, if we were giving me thyroid meds, my TSH should be much, much lower, so she bumped me to 88mcg. By April, I was feeling slow and saw the same tell-tale hairloss at the front again. My tsh looked great, though, so we kept the same dosage and within 6 weeks, I was having spikes of feeling of hyper-- massive shedding, racing heart, weight loss. It's been kind of a nightmare ever since. I keep getting small rounds of shingles, have to take ambien to sleep. I would feel like I was really, really hyper, but my tests all pointed to hypo. I hated taking the meds every morning because they sure didn't feel like they helped and I was worried they were feeding the effects.
I was finally referred to an endo two weeks ago since my PCP thought I had hashis. The endo said part of my problem was the generic, so she put me on a low dose of Levoxyl (25mcg) with a plan to build up slowly over time and she ordered labs, which did show a whole lot of antibodies for Hashis (TAB number below)
My most recent labs:
TSI 96% (range 110-, negative; 111+, positive)
TAB 1029.3 (0-9.0)
TSH 5.62 (.358-3.740)
T3, Free 2.60 (2.18-3.98)
T4, Free .92 (.76-1.46)
I do have several nodules on both sides of the thyroid, and we did do a baseline ultrasound. None of the nodules were very big.
This summer, I went off all meds for two weeks, before that, I'd been on 50mcg of generic (and the labs above are after being off the generic for 10 days).
I'm having, crazy, crazy hair loss-- with some hair regrowth. I suspect it'll fill back in, if it'll ever stop shedding. Some symptoms like leg pain and racing heart are mostly better after 10 days on 25mcg of levoxyl, but I just feel sad, overwhelmed, like I'm going to somehow do the wrong thing or waste my time being on the wrong med. Any tips or advice? My plan right now is slow-and-steady...just trying to give this med a chance to work, but there are so many bad synthetic T4 stories out there, it kind of adds to my anxiety.
I'd love to hear more about people with Hashis and what routines seemed to help OR what you wished you'd known earlier on in your journey...thanks for the board and thanks for any feedback you can offer.